MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE VET SYRINGE 0.5ML X 29G X 12.7MM 10 BAG

BD MEDICAL - DIABETES CARE VET SYRINGE 0.5ML X 29G X 12.7MM 10 BAG
Model Number 323001
Medical Device Problem Codes Material Puncture/Hole (1504); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that vet syringe 0.5ml x 29g x 12.7mm 10 bag needle went through the shield and caused a needlestick injury.This was discovered during use.The following information was provided by the initial reporter: material no.323001 ; batch no.9126619.It was reported that needle went through the shield as he was re-shielding and the customer was stuck by the needle as he was holding the shield.Event description via phone call states: pet owner reported that the needle went through the shield as he was re-shielding.Consumer's finger was stuck by the needle as he was holding the shield, no injury, no medical assistance.
 
Event or Problem Description
It was reported that vet syringe 0.5ml x 29g x 12.7mm 10 bag needle went through the shield and caused a needlestick injury.This was discovered during use.The following information was provided by the initial reporter: material no.323001 batch no.9126619.It was reported that needle went through the shield as he was re-shielding and the customer was stuck by the needle as he was holding the shield.Event description via phone call states: pet owner reported that the needle went through the shield as he was re-shielding.Consumer's finger was stuck by the needle as he was holding the shield, no injury, no medical assistance.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 10/1/2020.H.6.Investigation: customer returned four (4) 29gx12.7mm, 0.5ml bd insulin syringes from an open polybag from lot 9126619.Consumer reported that the needle went through the shield as he was re-shielding.All 4 returned syringes were examined, and it was observed that 1 syringe exhibited a cannula through the cannula shield.No evidence of manufacturing defect was observed.Since all 4 syringes were returned after use, and no manufacturing defects were observed, the probable cause of the cannula through the shield is user error: if the user removes or reattaches the cannula shield obliquely they may bend the cannula and potentially cause the cannula to pierce the shield when reattaching the cannula shield.A review of the device history record was completed for batch# 9252463.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications [200827666, 200821592] noted that did not pertain to the complaint.

Brand Name
VET SYRINGE 0.5ML X 29G X 12.7MM 10 BAG
Common Device Name
SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10614412
Report Number1920898-2020-01339
Device Sequence Number1178725
Product Code FMF
UDI-Device Identifier00382903230013
UDI-Public00382903230013
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Model Number323001
Device Catalogue Number323001
Device Lot Number9126619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;